Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
197 Doctors are Online

Having anxiety and prescribed to take lorazepam. Had heart burn problems. Taking Escitalopram at night. Need advise?

User rating for this question
Excellent
Answered by

Psychiatrist
Practicing since : 1998
Answered : 415 Questions
Question
Hello, i got to emergency the doctor gave me 15 lorazepam 1mg tablets to take 1 each 6 hours as needed. would that have been enough to "cure" my anxiety?
I was confused about what to take because I had some heart burn problems at the same time and did not follow the lorazepam prescription. later I realized that lorazepam was the one giving me strength. (I was very weak)
Now, I am taking Escitalopram at night and lorazepam (2 tablets, in the day) as I need them. But I don't feel that lorazepam is helping me as much as when I was taking lorazepam only. They told me that it takes time for escitalopram to work and I'll be better off. could you comment on this.
Posted Mon, 23 Sep 2013 in Mental Health
 
 
Answered by Dr. Susanta Padhy 52 minutes later
Brief Answer:
Comment is elaborative

Detailed Answer:
Hi XXXX

Thanks for the query

Lorazepam does help in anxiety and feeling weak is a symptom of anxiety.

Lorazepam is short acting (effect lasts for 4-6 hours).

Therefore, to control anxiety round the clock your doctor had prescribed low dose six hourly a day, which, I feel is O.K.

Lorazepam is helpful in acute phase and should be taken in the initial period till the effect of Escitalopram comes (usually 2-4 weeks after starting adequate dose of Escitalopram)

You can very well take lorazepam, escitalopram, amoxycillin, clarithromycin and omeoprazole in combination. No need to worry. Usually clients with anxiety are worried for undue side effects.

Taking Omeoprazole regularly will help reflux etc

Overall, I feel the treatment prescription is rational and you should be better with time

Wish you good Health
Above answer was peer-reviewed by
 
Follow-up: Having anxiety and prescribed to take lorazepam. Had heart burn problems. Taking Escitalopram at night. Need advise? 10 hours later
Dr. before starting on Escitalopram, I would take just one 1mg lorazepam and I would feel better and even make long trips on my bicycle. Now that I take Escitalopram before bed, the lorazepam seems not to have the same effect, I don't feel as well as taking only lorazepam? is that ok and just have to wait, I have been taking Escitalopram for a week now? Thanks
 
 
Answered by Dr. Susanta Padhy 12 hours later
Brief Answer:
need to wait

Detailed Answer:
Usually over the period, tolerance develops to the effect of lorazepam.

That means increased dose of lorazepam need to be taken so as to get the same level of effect that you were getting previously

Among all benzodiazepines, lorazepam has higher propensity for tolerence

Alternatively, clonazepam has lesser propensity for tolerance that can be tried without much difference in efficacy

I would suggest a waiting period of minimum 2 weeks, on average 2-4 weeks are needed before we decide making adjustments to your medicines.

Good luck
Above answer was peer-reviewed by
 
Follow-up: Having anxiety and prescribed to take lorazepam. Had heart burn problems. Taking Escitalopram at night. Need advise? 16 hours later
Thanks doctor, I had only taken 15 lorazepam from a store, the second time I got together escitalopram (for the first time) and lorazepam, from another store. I don't think that after 15 lorazepam, they would lose effect. ?? My worry is that I don't feel good in the morning and throughout the day to go out, I feel weak I have been taken escitalopram for 6 days. maybe I should take it in the morning instead of before bed. When I took lorazepam alone a few days, I could go even biking and go to the hospital??? Maybe I have some other type of ailmentent.
The expiration date of the first batch 15 lorazepam was 2015, and the second is 2014, maybe there is a problem there.
 
 
Answered by Dr. Susanta Padhy 5 hours later
Brief Answer:
Expiration date of 2014-15 has no role

Detailed Answer:
Yes, you are right, tolerence does not develop so quickly. The usual period after which it develops is after few weeks or months of regular intake.

Expiration date of 2014 / 2015 has no link to this

"You don't feel good in the morning and throughout the day to go out" is a symptom of your illness. i am sure this will improve with regular intake of escitalopram. Give it 1-2 weeks more before considering changes.

If it's affecting you, you can discuss the option of taking clonazepam instead of lorazepam with your doctor.

Hope this helps.

Wish you a good health

Above answer was peer-reviewed by
 
Follow-up: Having anxiety and prescribed to take lorazepam. Had heart burn problems. Taking Escitalopram at night. Need advise? 24 minutes later
Thank you Dr. Padhy. maybe one last question: I feel on my chest around my heart the affliction (feel most vulnerable there), and I think it could be my heart. All this started by riding my bike too hard up hill and I heard like a crack sound and feeling by my heart. But I have been able to ride my bicycle long trips (under lorazepam and other occasion with anti acid) and I had a couple of tests (stress test and the wiring) they say it is ok. but I wonder.
Is it usual of anxiety or depression to to feel this about your heart?
 
 
Answered by Dr. Susanta Padhy 7 hours later
Brief Answer:
It is usual and typical of anxiety and depression

Detailed Answer:
If your stress test and wiring is normal, and doctor had examined you, then I do not think find any reason to be worried for possibility of any ailments

Moreover, while you ride too hard uphill, it is the bike engine that works hard not your heart. Therefore not to worry

The symptom that you are referring to is very usual, typical and classical of anxiety and depression.

More you focus on this symptom, more would be likely that your will have such feeling. This does not mean that you should stop medication

Such individuals become o.k in their routine with appropriate treatment

Hope I was helpful

I am available for further discussion, if any

Wish you good health

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor